One thing that my doctor has told me is to watch with taking the actos, januvia and the increase of glucotrol is to watch for symptoms of low blood sugar symptoms. My question and she has never been really able to answer for me what are symptoms of either high sugar levels? or low sugar levels? What should I watch for to know which symptom is for low or high? Far as I know I have never had any symptoms of diabeties so I really don't know what to look for.
symptoms of low blood sugar:
nervousness, sweating, palpitations, feeling extremely hungry, trembling, weakness, lightheadedness, sometimes being irascible
symptoms of high blood sugar:
thirst, excessive urination, fatigue, blurred vision, weight loss, poor wound healing, rashes and infections such as yeast
the symptoms of low blood sugar are acute... they come on right away, and are gone after you eat....
the symptoms of high blood sugar are more chronic, and sometimes require a few days to clear. They also, in some people, only happen at extremely high sugars. Like yourself, "beginner" diabetics
sometimes have never had symptoms.
Most diabetics don't get low blood sugar unless they are on insulin and overshoot. Although it can happen with oral meds, too.
Actually, the sulfonyureas can very easily cause low blood sugar. TF gave you most of the symptoms to watch for. You can also just get very "spacey", or even just giggly for no reason. But symptoms vary from person to person, and can vary in the same person from low to low.
Any time you suspect you have low blood sugar, just test...that'll tell you. And, if your blood sugar is lower than 70, treat with 15 g of carbs, wait 15 minutes and test again. If you're still below 70, repeat the process, but be sure to wait the 15 minutes and retest...otherwise you'll end up overtreating and have high blood sugar. If your blood sugar is around 70, but it's not close to a meal, eat a snack anyway.
You will definitely need to keep your meter with you at all times.
|All times are GMT -7. The time now is 05:44 AM.|